Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 210, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Aug 19, 2004, 5:15 AM CDT for San Saba County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2004, 5:15 AM CDT (10:15 UTC)
- Expired
- Aug 19, 2004, 6:00 AM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County San Saba County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:33 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 19, 3:33 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 AM CDT THU AUG 19 2004 .DISCUSSION... MUCH OF WEST CENTRAL TX...WITH THE EXCEPTION OF THE NORTHERN EDWARDS PLATEAU...EXPERIENCED A DECENT RAIN EVENT WEDNESDAY AFTERNOON INTO THIS MORNING. THE EVENT BEGAN WHEN A VIGOROUS MID LEVEL SHORTWAVE TROF THAT INTERACTED WITH RAPIDLY DESTABILIZING AIRMASS. AT 08Z...KSJT RADAR INDICATED AN MCS EAST OF A SAN ANGELO TO SWEETWATER LINE...MOVING NORTHEAST AROUND 25 KTS. THERE APPEARED TO BE A WEAK MESOSCALE VORTICITY MAX OVER SAN SABA COUNTY. FURTHER WEST...MOSTLY CLEAR SKIES PREVAILED FROM THE TRANS-PECOS INTO SOUTHEAST NEW MEXICO. PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. THE GFS MODEL CONTINUES TO SHOW LITTLE RUN TO RUN CONSISTENCY...WHICH COMPLICATES THE OUTER PERIOD FORECASTS IN PARTICULAR. GOES WATER VAPOR IMAGERY INDICATED A COMPACT CIRCULATION OVER SOUTHWEST AZ...SHEARED EAST SOME BY A UPPER JET MAX CUTTING ACROSS CENTRAL BAJA. FURTHER EAST OVER NM...IT WAS DIFFICULT TO DISCERN ANY SHORTWAVE TROFS EMBEDDED IN THE NEARLY ZONAL UPPER FLOW. FOR TODAY...EXPECT THUNDERSTORM COVERAGE TO BE ISOLATED ONCE THE MCS LIFTS EAST OF THE FORECAST AREA. PRIMARY DRIVER FOR RAIN CHANCES TODAY WILL BE LOW LEVEL DESTABILIZATION. ISOLATED THUNDERSTORMS ACTIVITY SHOULD DECREASE WITH BOUNDARY LAYER COOLING DURING THE EVENING. A WEAK FRONT THAT HAD ENTERED THE NORTHERN TX PANHANDLE EARLY THIS MORNING WILL LIKELY SAG INTO THE BIG COUNTRY OVERNIGHT. THE GFS MODEL PROGS A SHORTWAVE TROF TO DIVE INTO THE THE TX PANHANDLE LATE THIS EVENING...WHICH WILL LIKELY HELP SUSTAIN THUNDERSTORMS NEAR THE FRONT INTO THE OVERNIGHT HOURS. WITH THIS IN MIND...WILL PLAN CHANCE CATEGORY POPS FOR THE BIG COUNTRY TONIGHT..WITH LOWER POPS FURTHER SOUTH AWAY FROM THE MID LEVEL SHORTWAVE AND SURFACE FRONT. AS MENTIONED EARLIER...THE GFS APPEARS TO BE STRUGGLING WITH CONSISTENCY WITH RESPECT TO NEXT WEEK/S UPPER PATTERN...ESPECIALLY UPSTREAM OF TX. THE UPPER TROF THAT WAS PROGGED YESTERDAY TO DROP INTO THE GREAT BASIN BY MIDWEEK IS NOW PROGGED TO CUT-OFF AND MEANDER OFF THE SOUTHERN CA COAST. THIS HAS SIGNIFICANT IMPLICATIONS FOR WEST CENTRAL TX WEATHER NEXT WEEK...WITH THE NEW SOLUTION RESULTING IN A MORE PERSISTENT UPPER RIDGE OVER NM AND WEST TX... RATHER THAN THE SOUTHWEST MONSOONAL FLOW OVER TX FROM YESTERDAY/S GFS RUN. IT SHOULD BE NOTED THAT THE NEW ECMWF MODEL RUN IS MORE IN LINE WITH YESTERDAY/S GFS RUN. WILL TRIM WHAT WERE SLIGHT CHANCE POPS FOR NEXT WEEK...AND WARM TEMPS SLIGHTLY...THROUGH NOT TO THE EXTENT AS SUGGESTED BY THE GFS MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 87 69 88 67 / 40 30 20 20 SAN ANGELO 91 71 92 69 / 30 10 20 20 JUNCTION 91 72 93 70 / 30 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Aug 18, 2:18 PM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CDT WED AUG 18 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-191917- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 218 PM CDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WILL OCCUR ACROSS WEST CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AND A FEW STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. BRIEF HEAVY RAIN WILL ALSO OCCUR AND COULD CAUSE FLOODING OF LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ACROSS MOST OF WEST CENTRAL TEXAS AS A STRONG UPPER LEVEL SYSTEM APPROACHES THE AREA. THE MAIN THREATS WILL BE HAIL AND STRONG WINDS. A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY AFTERNOON. 09
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:16 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| Aug 19, 2:55 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Aug 19, 7:56 AM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Aug 19, 3:38 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Aug 19, 5:16 PM CDT | Flash Flood Warning | SJT | Coleman | 119 min |
| Aug 19, 6:15 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.